Alert archive / South Carolina / Tornado Warnings in 2010

Tornado Warning 4, NWS Charleston, SC

May 4, 2010Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this tornado warning at May 4, 2010, 12:50 PM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2010, 12:50 PM EDT (16:50 UTC)
Expired
May 4, 2010, 1:15 PM EDT
In force
25 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 55 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 4.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2010-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2010-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1342 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WFUS52 KCHS 041650
TORCHS
SCC013-053-041715-
/O.NEW.KCHS.TO.W.0004.100504T1650Z-100504T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1250 PM EDT TUE MAY 4 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 115 PM EDT

* AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  SOUTHWEST OF BLUFFTON...MOVING EAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BLUFFTON...FOREST BEACH...HILTON HEAD ISLAND...FOLLY FIELD...HILTON
  HEAD AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT
UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE SHELTER NOW.

&&

LAT...LON 3212 8096 3219 8097 3226 8082 3228 8076
      3227 8075 3228 8071 3223 8066 3221 8066
      3216 8071 3212 8076
TIME...MOT...LOC 1650Z 259DEG 26KT 3217 8089

$$
3 follow-up statements
404 
WWUS52 KCHS 041658
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1258 PM EDT TUE MAY 4 2010

SCC053-041708-
/O.CAN.KCHS.TO.W.0004.000000T0000Z-100504T1715Z/
JASPER SC-
1258 PM EDT TUE MAY 4 2010

...THE TORNADO WARNING FOR SOUTH CENTRAL JASPER COUNTY HAS BEEN
CANCELLED...

LAT...LON 3214 8090 3221 8093 3226 8082 3228 8076
      3227 8075 3228 8071 3223 8066 3221 8066
      3216 8071 3212 8076
TIME...MOT...LOC 1658Z 259DEG 24KT 3218 8084

$$

SCC013-041715-
/O.CON.KCHS.TO.W.0004.000000T0000Z-100504T1715Z/
BEAUFORT SC-
1258 PM EDT TUE MAY 4 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR SOUTH
CENTRAL BEAUFORT COUNTY...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO.  THIS TORNADO WAS LOCATED NEAR MYRTLE 
ISLAND...OR ABOUT 7 MILES WEST OF HILTON HEAD ISLAND...MOVING EAST 
AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...FOLLY FIELD...FOREST BEACH...HILTON HEAD AIRPORT AND
HILTON HEAD ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.

&&

LAT...LON 3214 8090 3221 8093 3226 8082 3228 8076
      3227 8075 3228 8071 3223 8066 3221 8066
      3216 8071 3212 8076
TIME...MOT...LOC 1658Z 259DEG 24KT 3218 8084

$$
661 
WWUS52 KCHS 041708
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
108 PM EDT TUE MAY 4 2010

SCC013-041715-
/O.CON.KCHS.TO.W.0004.000000T0000Z-100504T1715Z/
BEAUFORT SC-
108 PM EDT TUE MAY 4 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR SOUTH
CENTRAL BEAUFORT COUNTY...

AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HILTON HEAD 
ISLAND...OR JUST EAST OF BULL ISLAND...MOVING EAST NORTHEAST AT 30 
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...FOLLY FIELD...FOREST BEACH...HILTON HEAD AIRPORT AND
HILTON HEAD ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3214 8085 3223 8088 3226 8082 3228 8076
      3227 8075 3228 8071 3223 8066 3221 8066
      3216 8071 3212 8076
TIME...MOT...LOC 1707Z 259DEG 24KT 3219 8077

$$
975 
WWUS52 KCHS 041717
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
117 PM EDT TUE MAY 4 2010

SCC013-041727-
/O.EXP.KCHS.TO.W.0004.000000T0000Z-100504T1715Z/
BEAUFORT SC-
117 PM EDT TUE MAY 4 2010

...THE TORNADO WARNING FOR SOUTH CENTRAL BEAUFORT COUNTY WILL EXPIRE
AT 115 PM EDT...

AT 114 PM EDT...RADAR INDICATED THAT TORNADIC THUNDERSTORM THAT
PROMPTED THE WARNING WEAKENED...AND WAS NO LONGER CAPABLE OF
PRODUCING TORNADOES OR OTHER SEVERE WEATHER. THE TORNADO WARNING HAS 
THEREFORE BEEN ALLOWED TO EXPIRE. HOWEVER...WINDS UP TO 55 MPH CAN 
STILL BE EXPECTED NEAR THE NORTH END OF HILTON HEAD ISLAND THROUGH 
130 PM AS THE STORM MOVES OFFSHORE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3214 8085 3223 8088 3226 8082 3228 8076
      3227 8075 3228 8071 3223 8066 3221 8066
      3216 8071 3212 8076
TIME...MOT...LOC 1708Z 259DEG 24KT 3219 8076

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at May 4, 10:50 AM EDT, 2 hours earlier.

Area forecast discussion, May 4, 10:50 AM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1050 AM EDT TUE MAY 4 2010

.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE AREA TODAY...THEN STALL JUST TO
THE SOUTH AS HIGH PRESSURE BUILDS INTO THE REGION THROUGH LATE IN
THE WEEK. A STRONGER COLD FRONT SHOULD PUSH THROUGH THE REGION
ON SATURDAY...WITH COOLER HIGH PRESSURE BUILDING BACK INTO THE
REGION BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SLOW-MOVING COLD FRONT CURRENTLY POSITIONED ACROSS CENTRAL SC
INTO S-CENTRAL GA WILL MOVE EVER SO SLOWLY EAST TODAY. AHEAD OF
THE FRONT...DEEP-LAYERED MOISTURE WILL CONTINUE TO STREAM IN FROM
THE ATLANTIC AND EASTERN GULF OF MEXICO. PRECIPITABLE WATER VALUES
ON THE 12Z CHS RAOB WERE 2.13 INCHES...UP ABOUT HALF AN INCH FROM
YESTERDAY MORNING AT THIS TIME. SEVERAL MID-LEVEL SHORTWAVES WILL
RIPPLE THROUGH THE AREA. IN ADDITION...ALL GUIDANCE INDICATES THE
EASTERN HALF OF THE AREA WILL BE WITHIN AN AREA OF STRONG UPPER
LEVEL DIVERGENCE LATE THIS AFTERNOON THROUGH EARLY EVENING. WITH
SURFACE DEWPOINTS IN THE 70S ACROSS MUCH OF THE AREA AND MOISTURE
CONVERGENCE INCREASING AHEAD OF THE FRONT...WIDESPREAD SHOWERS AND
ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF THE
AFTERNOON. LITTLE TO NO SUNSHINE WILL REACH THE SURFACE DUE TO THE
EXTENSIVE CLOUD COVER...THUS SURFACE-BASED INSTABILITY PARAMETERS
WILL LIKELY NOT REACH SEVERE THRESHOLDS. HEAVY RAIN LOOKS TO BE
THE PRIMARY CONCERN...ALTHOUGH THE LACK OF SIGNIFICANT RAINFALL
OVER THE LAST SEVERAL WEEKS MEANS THE SOILS SHOULD BE CAPABLE OF
HANDLING QUITE A BIT OF WATER. WE ARE CARRYING CATEGORICAL POPS
ALL AREAS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
EARLY RAINS ACROSS THE COASTAL AREAS WILL END FROM N TO
S...ALTHOUGH A FEW SHOWERS COULD LINGER ACROSS COASTAL GA NEAR
MCINTOSH CO INTO THE OVERNIGHT. OTHERWISE...CLEARING SKIES AND
ABUNDANT LOW-LEVEL MOISTURE /AIDED BY RAIN TODAY/ WILL LIKELY
LEAD TO SOME FOG. SOME OF THE FOG COULD BECOME DENSE BUT WILL LET
LATER SHIFTS TRY TO PIN THIS THREAT DOWN. LOWS WILL FEEL MORE
TYPICAL FOR THIS TIME OF YEAR...MAINLY AROUND 60 DEGREES.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
FOG SHOULD BURN OFF QUICKLY WEDNESDAY MORNING...AS A DRIER AIRMASS
SPREADS INTO THE REGION. SUFFICIENT MOISTURE MAY PERSIST ACROSS FAR
SOUTHERN COUNTIES...NEAR THE ALTAMAHA RIVER...TO SUPPORT AN ISOLATED
SHOWER/THUNDERSTORM ESPECIALLY AS THE SEA BREEZE PUSHES INLAND
DURING THE AFTERNOON...BUT THE POTENTIAL FOR MEASURABLE RAINFALL
WILL REMAIN VERY LOW.

WITH LIGHT WINDS AND DECENT RADIATIONAL COOLING CONDITIONS...
LINGERING LOW LEVEL MOISTURE COULD AGAIN SUPPORT FOG LATE WEDNESDAY
NIGHT/EARLY THURSDAY.

THURSDAY AND FRIDAY...A WARMING TREND WILL PUSH TEMPERATURES WELL
ABOVE NORMAL FOR EARLY MAY. FRIDAY AFTERNOON...INLAND TEMPERATURES
COULD REACH THE LOWER 90S.

A STRONG COLD FRONT WILL PUSH THROUGH THE REGION LATER SATURDAY OR
SATURDAY NIGHT. AHEAD OF THE FRONT...TEMPERATURES COULD RECOVER INTO
THE MID/UPPER 80S SATURDAY...AND TEMPERATURES AROUND 90F CANNOT BE
RULED OUT. HOWEVER...GUIDANCE DEPICTS LIMITED MOISTURE AHEAD OF THE
FRONT...THUS NOTHING GREATER THAN A SLIGHT CHANCE FOR THUNDERSTORMS
IS JUSTIFIED SATURDAY AND SATURDAY NIGHT.

AFTER A WELL-DEFINED COLD FROPA...A MUCH COOLER AIRMASS/BELOW NORMAL
TEMPERATURES WILL SPREAD INTO THE REGION FOR THE LATTER HALF OF THE
WEEKEND. UNDER HIGH PRESSURE...THE AIRMASS WILL GRADUALLY MODIFY AND
NEAR NORMAL TEMPERATURES WILL RETURN BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
A COMPLEX SCENARIO WILL UNFOLD DURING THE 12Z TAF PERIOD...THUS
EXPECT AMENDMENTS THROUGH THE DAY. TO START...CONDITIONS WILL VARY
FROM VFR TO IFR AS SHOWERS PUSH THROUGH THE REGION. THEN...AS
SHOWERS BECOME WIDESPREAD...PREVAILING MVFR WITH PERIODS OF IFR OR
LOWER CONDITIONS SHOULD DEVELOP BY MIDDAY THROUGH MUCH OF THIS
AFTERNOON. THUNDERSTORMS APPEAR MOST LIKELY AT KSAV BUT COULD ALSO
DEVELOP NE INTO THE KCHS VICINITY. AFTER A COLD FRONT PUSHES SOUTH
OF THE TERMINALS LATE THIS AFTERNOON/EARLY THIS EVENING...SHOWERS
SHOULD END...AND A PERIOD OF VFR CONDITIONS IS POSSIBLE.
HOWEVER...WITH A TREND TOWARD CLEARING...LIGHT WINDS AND AMPLE LOW
LEVEL MOISTURE SHOULD SUPPORT DETERIORATION TO IFR OR LOWER
CONDITIONS OVERNIGHT.

MEANWHILE...WIND DIRECTION WILL VARY GREATLY TODAY BUT SHOULD
REMAIN 10 KNOTS OR LESS OUTSIDE ANY THUNDERSTORMS.

EXTENDED AVIATION OUTLOOK...VFR WED AND WED EVENING. IFR OR LOWER
CONDITIONS POSSIBLE IN FOG LATE WED NIGHT INTO EARLY THU.
THEN...MAINLY VFR THU INTO THIS WEEKEND.

&&

.MARINE...
TODAY...S/SW WINDS WILL SHIFT TO THE NW BEHIND A COLD FRONT
TODAY...THEN WILL BECOME VARIABLE/WEAKLY ONSHORE WITHIN A WEAK
PRESSURE REGIME LATER THIS AFTERNOON. FURTHER...CONVECTION WILL
ALTER WINDS TODAY.

TONIGHT...WEAK HIGH PRES WILL MOVE IN BEHIND THE FRONT FROM THE N
WITH NO ISSUES EXPECTED.

WEDNESDAY THROUGH SATURDAY...A RELATIVELY WEAK PRESSURE PATTERN
WILL PREVAIL WED AND THU. A VIGOROUS SEA BREEZE WILL PRODUCE WINDS
AROUND 15 KT EACH AFTERNOON/EARLY EVENING WITHIN NEARSHORE WATERS.
OTHERWISE... WINDS/SEAS WILL REMAIN WELL BELOW SMALL CRAFT
ADVISORY LEVELS. AHEAD OF AN APPROACHING COLD FRONT...S/SW WINDS
COULD INCREASE AND SEAS COULD BUILD FRIDAY/SATURDAY...AND SCA
CONDITIONS CANNOT BE RULED OUT ESPECIALLY BEYOND 20 NM. STRONG
COLD FROPA WILL PRODUCE A SHARP WIND SHIFT...COLD ADVECTION AND A
HIGHER PROBABILITY OF SCA CONDITIONS ACROSS A WIDER AREA FOR THE
LATTER HALF OF THE WEEKEND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL
Hazardous weather outlook, May 4, 11:20 AM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1120 AM EDT TUE MAY 4 2010

AMZ330-350-GAZ087-088-099-100-114-115-SCZ040-042>045-049-050-051530-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-JENKINS-
SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-COASTAL COLLETON-CHARLESTON-
1120 AM EDT TUE MAY 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN...SHOWERS AND SCATTERED THUNDERSTORMS WILL IMPACT
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY INTO EARLY
THIS EVENING. CONDITIONS WILL BE FAVORABLE FOR HEAVY RAINFALL WITH
ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP. DUE TO THE RECENT DRY
SPELL...WIDESPREAD FLOODING PROBLEMS ARE NOT EXPECTED.
HOWEVER...PERIODS OF TORRENTIAL RAINFALL THAT OCCUR IN URBAN
LOCATIONS MAY RESULT IN SIGNIFICANT PONDING OF WATER AND POSSIBLE
MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

AMZ352-354-374-GAZ101-116>119-137>141-SCZ047-048-051-051530-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-INLAND JASPER-BEAUFORT-COASTAL JASPER-
1120 AM EDT TUE MAY 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SHOWERS WITH SCATTERED THUNDERSTORMS ARE
EXPECTED THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE
THUNDERSTORM WITH DAMAGING WIND GUSTS CANNOT BE RULED OUT LATE
THIS AFTERNOON OR EARLY THIS EVENING.

HEAVY RAIN...SHOWERS AND SCATTERED THUNDERSTORMS WILL IMPACT
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY INTO EARLY
THIS EVENING. CONDITIONS WILL BE FAVORABLE FOR HEAVY RAINFALL WITH
ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP. DUE TO THE RECENT DRY
SPELL...WIDESPREAD FLOODING PROBLEMS ARE NOT EXPECTED.
HOWEVER...PERIODS OF TORRENTIAL RAINFALL THAT OCCUR IN URBAN
LOCATIONS MAY RESULT IN SIGNIFICANT PONDING OF WATER AND POSSIBLE
MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, May 4, 12:43 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1243 PM EDT TUE MAY 4 2010

SCZ047-048-051-041715-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
1243 PM EDT TUE MAY 4 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES THROUGH 115 PM EDT...

AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR THE BELLINGER HILL AREA...MOVING EAST AT
30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLINGER HILL AREA...BLUFFTON...FOREST BEACH...HILTON HEAD ISLAND
AND PRITCHARDVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

Nearby

Tornado Warnings in South Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.